Alert archive / Texas / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 117, NWS Amarillo, TX
NWS Amarillo, TX issued this severe thunderstorm warning at Jun 1, 2012, 4:49 PM CDT for 4 counties in Texas. It was in force for 41 min. 8 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 1, 2012, 4:49 PM CDT (21:49 UTC)
- Expired
- Jun 1, 2012, 5:30 PM CDT
- In force
- 41 min
- Issued by
- NWS Amarillo, TX
- Area
- Storm-based polygon
Counties Armstrong County, TX, Carson County, TX, Potter County, TX, Randall County, TX
The radar
The Amarillo radar (KAMA), 34 km from the middle of the area, began a volume at 21:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 1, 4:51 PM CDT | HAIL 1 | 7 Ene Amarillo, TX | |
| Jun 1, 5:08 PM CDT | HAIL 1.75 | 1 N Washburn, TX | |
| Jun 1, 5:20 PM CDT | HAIL 0.88 | 7 Ese Amarillo, TX | REPORT RELAYED BY NSSL |
| Jun 1, 5:22 PM CDT | HAIL 1.75 | Panhandle, TX | |
| Jun 1, 5:34 PM CDT | HAIL 1.25 | 1 E Washburn, TX | |
| Jun 1, 5:39 PM CDT | HAIL 1.75 | 4 Wnw Washburn, TX | |
| Jun 1, 5:40 PM CDT | HAIL 1 | Washburn, TX | RELAYED BY NSSL |
| Jun 1, 5:40 PM CDT | HAIL 1.75 | 5 W Washburn, TX | RELAYED BY NSSL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 1, 2:22 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 9.8 hours before the alert went out and 33 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1343 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 301 m²/s²
- 0-3 km storm-relative helicity
- 446 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.0
The text
As transmitted, in the capitals the NWS used until 2016.
668 WUUS54 KAMA 012149 SVRAMA TXC011-065-375-381-012230- /O.NEW.KAMA.SV.W.0117.120601T2149Z-120601T2230Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE AMARILLO TX 449 PM CDT FRI JUN 1 2012 THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHWESTERN ARMSTRONG COUNTY IN THE PANHANDLE OF TEXAS SOUTHERN CARSON COUNTY IN THE PANHANDLE OF TEXAS SOUTHEASTERN POTTER COUNTY IN THE PANHANDLE OF TEXAS NORTHEASTERN RANDALL COUNTY IN THE PANHANDLE OF TEXAS * UNTIL 530 PM CDT * AT 445 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS HAVE DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED 8 MILES NORTHWEST OF WASHBURN...OR ABOUT 7 MILES EAST OF AMARILLO...MOVING EAST AT 30 MPH. * LOCATIONS IMPACTED INCLUDE... WASHBURN... PANHANDLE... WHITE DEER... AMARILLO... LAT...LON 3553 10111 3518 10111 3509 10174 3541 10176 TIME...MOT...LOC 2149Z 262DEG 24KT 3523 10166 $$ NF
1 follow-up statement
967 WWUS54 KAMA 012220 SVSAMA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 520 PM CDT FRI JUN 1 2012 TXC011-065-375-381-012230- /O.CON.KAMA.SV.W.0117.000000T0000Z-120601T2230Z/ POTTER TX-RANDALL TX-CARSON TX-ARMSTRONG TX- 520 PM CDT FRI JUN 1 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM CDT FOR NORTHERN ARMSTRONG...SOUTHERN CARSON...NORTHEASTERN RANDALL AND SOUTHEASTERN POTTER COUNTIES... AT 519 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL 1 MILE NORTH OF WASHBURN. THIS STORM WAS LOCATED NEAR WASHBURN...OR 12 MILES SOUTHWEST OF PANHANDLE...MOVING EAST AT 20 MPH. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WHITE DEER...PANHANDLE...AND PANTEX. MOTORISTS ALONG INTERSTATE 40 WILL ENCOUNTER DAMAGING HAIL...STRONG WINDS AND VERY HEAVY RAIN. FIND SUBSTANTIAL SHELTER NOW BUT DO NOT PARK UNDER OVERPASSES OR BRIDGES AS THIS WILL OBSTRUCT TRAFFIC FOR EMERGENCY VEHICLES. TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE AT 8 0 6 3 3 5 1 1 2 1. LAT...LON 3553 10111 3518 10111 3509 10174 3541 10176 TIME...MOT...LOC 2219Z 260DEG 15KT 3525 10154 $$ NF
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 4:18 PM CDT, 31 minutes earlier.
Area forecast discussion, Jun 1, 4:18 PM CDT, 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AMARILLO TX 418 PM CDT FRI JUN 1 2012 .DISCUSSION... THROUGH TONIGHT: SEVERE WEATHER IS THE MAIN CONCERN THROUGH MIDNIGHT. LOW-/MID-LEVEL CLOUDS EARLIER TODAY HAVE DISSIPATED...ALLOWING TEMPERATURES TO WARM INTO THE UPPER 80S WITH MID TO UPPER 50 DEW POINTS ADVECTING INTO MOST OF THE PANHANDLES. STEEP MID-LEVEL LAPSE RATES AND THE COMBINATION OF WARM/MOIST LOW-LEVEL AIR HAS BOOSTED MIXED LAYER CAPE VALUES UP TO 2000 J/KG WEST OF A GUYMON TO AMARILLO LINE. AS A RESULT...DISCRETE STORMS HAVE DEVELOPED AHEAD OF A COLD FRONT THAT HAS ENTERED THE NORTHWEST OKLAHOMA PANHANDLE. FAIRLY STRONG FLOW AT 500 MB IS CONTRIBUTING TO 0-6 KM BULK SHEAR VALUES UP TO 50 KT...WHICH...COMBINED WITH THE DEGREE OF BUOYANCY...WILL LIKELY LEAD TO SUPERCELLS WITH THE INITIAL STORMS. GIVEN THE LARGE TEMPERATURE/DEW POINT SPREADS OF 30-35 DEGREES...DOWNDRAFT CAPE VALUES UP TO 1300 J/KG...AND LAPS SOUNDING DATA INDICATING AN INVERTED-V PROFILE AHEAD OF THE ONGOING CONVECTION...DAMAGING WINDS UP TO 70 MPH AND LARGE HAIL UP TO HEN EGG SIZE WILL BE THE MAIN HAZARDS INITIALLY. THE STORMS ARE EXPECTED TO CONGEAL INTO A LINEAR COMPLEX EARLY THIS EVENING THAT MARCHES SOUTHEAST. IF THIS OCCURS AND A WELL-ORGANIZED COLD POOL DEVELOPS...THE THREAT FOR DAMAGING WINDS IN EXCESS OF 70 MPH WILL BE A BIG CONCERN. THE TORNADO THREAT LOOKS VERY LOW AT THIS POINT...ESPECIALLY IF A LINEAR COMPLEX EVOLVES. HOWEVER...GIVEN THAT 0-1 KM SHEAR VECTORS ARE FORECAST TO INCREASE TO 15-20 KT LATER THIS EVENING...AN ISOLATED SPINUP CANNOT BE COMPLETELY RULED OUT ALONG THE LEADING EDGE OF THE SQUALL LINE OR IF ANY DISCRETE SUPERCELLS CAN REMAIN SURFACE-BASED. THINK THE THREAT OF SEVERE WEATHER WILL END BY 11 PM AS THE STORMS EXIT THE AREA. SATURDAY-SATURDAY NIGHT: A BRIEF BREAK IN THE PRECIPITATION IS EXPECTED DURING THE MORNING. SURFACE TROUGH IS EXPECTED TO PUSH INTO THE WESTERN PANHANDLES BY THE AFTERNOON AS TEMPERATURES WARM INTO THE UPPER 80S TO MID 90S. A SHORTWAVE TROUGH APPROACHING FROM THE WEST WILL BE MORE THAN SUFFICIENT TO TRIGGER ANOTHER ROUND OF THUNDERSTORMS DURING THE AFTERNOON AND EVENING. INSTABILITY WILL BE HIGHER TOMORROW WITH MIXED LAYER CAPE VALUES UP TO 3000 J/KG...BUT DEEP LAYER SHEAR WILL BE WEAKER WITH VALUES UP TO 35 KT. DESPITE THE WEAKER SHEAR...IT WILL STILL BE MORE THAN SUFFICIENT FOR ORGANIZED THUNDERSTORMS...SOME SUPERCELLS...TO DEVELOP AFTER 3 PM ACROSS THE NORTHWEST PANHANDLES INITIALLY. SUBSEQUENT CONVECTION MAY INITIATE OVER THE WESTERN TEXAS PANHANDLE AND WORK ITS WAY EASTWARD. UP TO 1000 J/K OF CAPE IN THE -10 TO -30 C LAYER WILL SUPPORT HAIL UP TO THE SIZE OF HEN EGGS. INVERTED-V SOUNDING PROFILES...THETA-E DIFFERENCES UP TO 23 K FROM THE SURFACE TO 600 MB...AND DOWNDRAFT CAPE VALUES UP TO 1500 J/KG WILL SUPPORT DAMAGING WIND GUSTS UP TO 70 MPH. THE TORNADO THREAT LOOKS VERY LOW AGAIN DUE TO THE LARGE DEW POINT DEPRESSIONS AND WEAK FLOW IN THE LOWEST 1 KM. THE SEVERE WEATHER THREAT SHOULD END BY MIDNIGHT...BUT ADDITIONAL STORMS MAY LINGER ACROSS THE EASTERN PANHANDLES. SUNDAY-SUNDAY NIGHT: HEIGHTS BEGIN TO RISE AS UPPER RIDGING EXPANDS NORTHWARD ACROSS THE ROCKIES. SLIGHTLY STRONGER WESTERLY FLOW ALOFT MAY HELP MIX THE DRYLINE FARTHER EAST DURING THE AFTERNOON...BUT IT STILL DOESN/T APPEAR TO MAKE MUCH EASTWARD PROGRESS. AS A RESULT...AFTERNOON AND EVENING THUNDERSTORMS WILL BE POSSIBLE EAST OF A BOISE CITY TO HEREFORD LINE. STRONG TO MARGINALLY SEVERE THUNDERSTORMS WILL BE POSSIBLE...ESPECIALLY ACROSS THE EASTERN PANHANDLES WHERE MIXED LAYER CAPE VALUES UP TO 3000 J/KG AND 0-6 KM SHEAR VALUES AROUND 30 KT WILL SUPPORT SOME UPDRAFT ORGANIZATION. GIVEN THE LARGE TEMPERATURE/DEW POINT SPREADS AND INVERTED-V SOUNDING...DAMAGING WINDS AND LARGE HAIL WILL BE THE MAIN CONCERNS. THINK MOST OF THE STORMS SHOULD DISSIPATE AROUND MIDNIGHT OR SHORTLY THEREAFTER. MONDAY-FRIDAY: AN OMEGA BLOCK SETS UP DURING THIS TIME PERIOD WITH AN UPPER RIDGE ACROSS THE CENTRAL UNITED STATES AND UPPER TROUGHS ACROSS THE WESTERN AND EASTERN UNITED STATES. THE PANHANDLES WILL BE UNDER THE INFLUENCE OF PERSISTENT AND RELATIVELY WEAK SOUTHWEST FLOW ALOFT. THE END RESULT FOR OUR FORECAST AREA WILL BE A SLOSHING DRYLINE WITH LOW-LEVEL MOISTURE REMAINING IN PLACE ACROSS MOST OF THE FORECAST AREA. DUE TO THE SOUTHWESTERLY FLOW ALOFT...THE STRENGTH OF CAPPING WILL BE A QUESTION MARK EACH DAY...BUT THUNDERSTORMS WILL BE POSSIBLE JUST ABOUT EVERY DAY. INSTABILITY WILL NOT BE LACKING AT ALL...BUT MODEL GUIDANCE SUGGESTS DEEP LAYER SHEAR WILL BE LESS THAN 25 KT EACH DAY. THIS SHOULD LIMIT THE ORGANIZATION OF ANY THUNDERSTORMS...BUT STRONG TO MARGINALLY SEVERE STORMS WILL STILL BE POSSIBLE. IF SEVERE WEATHER DOES OCCUR...LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY HAZARDS. HIGH TEMPERATURES WILL GENERALLY BE AT OR ABOVE NORMAL THROUGH THURSDAY...BUT A COLD FRONT MAY BRING COOLER TEMPERATURES TO THE AREA FOR FRIDAY. JACKSON && .FIRE WEATHER... NEITHER ELEVATED NOR CRITICAL FIRE WEATHER CONDITIONS ARE ANTICIPATED ACROSS THE OKLAHOMA AND TEXAS PANHANDLES THROUGH THURSDAY AS RELATIVE HUMIDITY VALUES WILL REMAIN ABOVE 20 PERCENT AND/OR 20-FOOT WINDS WILL REMAIN BELOW 15 MPH. && .PRELIMINARY POINT TEMPS/POPS... AMARILLO TX 61 93 64 97 65 / 80 50 50 20 10 BEAVER OK 57 87 65 98 69 / 20 20 50 20 20 BOISE CITY OK 58 88 61 98 63 / 20 50 30 10 20 BORGER TX 64 95 70 95 69 / 80 50 50 20 20 BOYS RANCH TX 60 94 61 97 64 / 50 50 50 20 5 CANYON TX 60 95 64 97 64 / 70 50 50 20 5 CLARENDON TX 65 95 66 97 68 / 80 50 50 20 20 DALHART TX 57 88 61 98 62 / 20 50 30 10 20 GUYMON OK 59 90 61 96 67 / 20 40 40 20 20 HEREFORD TX 61 96 64 98 64 / 70 50 50 20 5 LIPSCOMB TX 60 88 66 94 69 / 30 20 50 20 20 PAMPA TX 60 93 64 94 67 / 80 50 50 20 20 SHAMROCK TX 63 96 65 98 70 / 80 50 50 20 20 WELLINGTON TX 66 95 69 100 71 / 80 50 50 20 20 && .AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. && EA/JJ
Hazardous weather outlook, Jun 1, 4:21 PM CDT, 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 421 PM CDT FRI JUN 1 2012 OKZ001>003-TXZ001>020-021100- CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 421 PM CDT FRI JUN 1 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE...TONIGHT. THUNDERSTORMS ARE EXPECTED ACROSS THE OKLAHOMA AND TEXAS PANHANDLES THIS AFTERNOON AND TONIGHT. SOME STORMS COULD BECOME SEVERE...WITH DAMAGING WINDS IN EXCESS OF 70 MPH AND LARGE HAIL UP TO THE SIZE OF HEN EGGS BEING THE PRIMARY HAZARDS. AS A RESULT...A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR ALL OF THE OKLAHOMA AND TEXAS PANHANDLES UNTIL 10 PM CDT THIS EVENING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THUNDERSTORMS WILL BE POSSIBLE SATURDAY THROUGH SUNDAY ACROSS MOST OF THE PANHANDLES. SOME OF THESE STORMS COULD BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS BEING THE PRIMARY HAZARDS...PARTICULARLY SATURDAY AFTERNOON AND EVENING. STRONG TO MARGINALLY SEVERE THUNDERSTORMS WILL BE MOST FAVORED OVER THE EASTERN HALF OF THE PANHANDLES MONDAY THROUGH THURSDAY WITH LARGE HAIL AND DAMAGING WINDS BEING THE MAIN HAZARDS. .SPOTTER INFORMATION STATEMENT... SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE OKLAHOMA AND TEXAS PANHANDLES SHOULD REMAIN ALERT FOR LIKELY ACTIVATION THIS AFTERNOON AND EVENING. SPOTTER ACTIVATION WILL LIKELY BE NEEDED OVER THE WEEKEND AND POSSIBLY THROUGH MUCH OF THE UPCOMING WEEK. JACKSON
In the hours before
Special weather statement, Jun 1, 3:10 PM CDT, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 310 PM CDT FRI JUN 1 2012 OKZ001-TXZ001-012045- CIMARRON OK-DALLAM TX- 310 PM CDT FRI JUN 1 2012 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 345 PM CDT FOR DALLAM AND CIMARRON COUNTIES. AT 306 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE MONITORING A STRONG THUNDERSTORM OVER CIMARRON COUNTY...OR ABOUT 15 MILES SOUTHWEST OF BOISE CITY...MOVING SOUTHEAST AT 20 MPH. HAIL...STRONG WINDS...AND VERY HEAVY RAINFALL ARE POSSIBLE WITH THIS STORM. STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY. BE PREPARED TO TAKE ACTION IF A WARNING IS ISSUED. NF
Special weather statement, Jun 1, 3:37 PM CDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 337 PM CDT FRI JUN 1 2012 TXZ001-012115- DALLAM TX- 337 PM CDT FRI JUN 1 2012 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 415 PM CDT FOR DALLAM COUNTY. AT 336 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE MONITORING A STRONG THUNDERSTORM OVER DALLAM COUNTY...OR ABOUT 21 MILES SOUTH OF BOISE CITY...MOVING SOUTHEAST AT 20 MPH. NF
Special weather statement, Jun 1, 3:56 PM CDT, 53 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 356 PM CDT FRI JUN 1 2012 OKZ001-TXZ001-002-012130- CIMARRON OK-DALLAM TX-SHERMAN TX- 356 PM CDT FRI JUN 1 2012 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 430 PM CDT FOR SHERMAN...DALLAM AND CIMARRON COUNTIES. AT 354 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE MONITORING A STRONG THUNDERSTORM OVER CIMARRON COUNTY...OR ABOUT 17 MILES NORTHWEST OF STRATFORD...MOVING SOUTHEAST AT 20 MPH. ONE HALF INCH HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY. BE PREPARED TO TAKE ACTION IF A WARNING IS ISSUED. NF
Special weather statement, Jun 1, 4:01 PM CDT, 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 401 PM CDT FRI JUN 1 2012 OKZ002-012130- TEXAS OK- 401 PM CDT FRI JUN 1 2012 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 430 PM CDT FOR TEXAS COUNTY. AT 358 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE MONITORING A STRONG THUNDERSTORM OVER TEXAS COUNTY...OR ABOUT 17 MILES SOUTHEAST OF WILBURTON...MOVING SOUTH AT 20 MPH. ONE HALF INCH HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY. BE PREPARED TO TAKE ACTION IF A WARNING IS ISSUED. NF
Local storm report, Jun 1, 4:10 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
410 PM CDT FRI JUN 01 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0408 PM HAIL 14 NW STRATFORD 36.48N 102.25W
06/01/2012 M0.75 INCH DALLAM TX STORM CHASER
&&
EVENT NUMBER AMA1200441
ABMSpecial weather statement, Jun 1, 4:47 PM CDT, 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 447 PM CDT FRI JUN 1 2012 TXZ012-013-017-018-012215- POTTER TX-RANDALL TX-CARSON TX-ARMSTRONG TX- 447 PM CDT FRI JUN 1 2012 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 515 PM CDT FOR ARMSTRONG...CARSON... RANDALL AND POTTER COUNTIES. AT 445 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE MONITORING A STRONG THUNDERSTORM 8 MILES NORTH OF WASHBURN...OR ABOUT 10 MILES WEST OF PANHANDLE...MOVING EAST AT 30 MPH. HAIL UP TO THE SIZE OF NICKELS AND WINDS AROUND 50 MPH ARE POSSIBLE. NF
The office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 1, 3:19 PM CDT | Severe Thunderstorm Warning | AMA | Sherman | 30 min |
| Jun 1, 4:45 PM CDT | Severe Thunderstorm Warning | AMA | Dallam, Hartley | 45 min |
| Jun 1, 5:23 PM CDT | Severe Thunderstorm Warning | AMA | Dallam, Hartley | 52 min |
| Jun 1, 5:25 PM CDT | Severe Thunderstorm Warning | AMA | Hemphill, Wheeler | 50 min |
| Jun 1, 5:27 PM CDT | Severe Thunderstorm Warning | AMA | Armstrong, Carson, Donley, Gray | 48 min |
| Jun 1, 5:46 PM CDT | Severe Thunderstorm Warning | AMA | Lipscomb | 44 min |
| Jun 1, 5:50 PM CDT | Severe Thunderstorm Warning | AMA | Wheeler | 40 min |
| Jun 1, 5:55 PM CDT | Severe Thunderstorm Warning | AMA | Hartley | 50 min |
| Jun 1, 6:07 PM CDT | Severe Thunderstorm Warning | AMA | Armstrong, Carson, Randall | 38 min |
| Jun 1, 6:10 PM CDT | Areal Flood Advisory | AMA | Armstrong, Carson | 2 hr |
| Jun 1, 6:16 PM CDT | Severe Thunderstorm Warning | AMA | Wheeler | 29 min |
| Jun 1, 6:27 PM CDT | Areal Flood Advisory | AMA | Wheeler | 4 hr |
| Jun 1, 6:32 PM CDT | Severe Thunderstorm Warning | AMA | Collingsworth, Donley, Gray, Wheeler | 43 min |
| Jun 1, 6:36 PM CDT | Severe Thunderstorm Warning | AMA | Hartley, Oldham | 39 min |
| Jun 1, 6:41 PM CDT | Severe Thunderstorm Warning | AMA | Hansford | 36 min |
| Jun 1, 6:44 PM CDT | Severe Thunderstorm Warning | AMA | Armstrong, Randall | 46 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.